Alert archive / Texas / Tornado Warnings in 2014

Tornado Warning 12, NWS Amarillo, TX

July 16, 2014Sherman County, Texas

NWS Amarillo, TX issued this tornado warning at Jul 16, 2014, 7:04 PM CDT for Sherman County, Texas. It was in force for 26 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2014, 7:04 PM CDT (00:04 UTC)
Expired
Jul 16, 2014, 7:30 PM CDT
In force
26 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

County Sherman County, TX

The radar

The Amarillo radar (KAMA), 118 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 7:08 PM CDTTORNADO2 Ne Stratford, TXSTORM SPOTTER REPORTED A BRIEF TORNADO NEAR HIGHWAY 54 NORTHEAST OF STRATFORD.
Jul 16, 7:19 PM CDTHAIL 1.5Stratford, TX
Jul 16, 7:23 PM CDTTSTM WND DMG3 S Stratford, TXPOWER LINES DOWN ON HIGHWAY 287
Jul 16, 7:26 PM CDTTORNADO2 S Stratford, TXA STORM CHASER OBSERVED A TORNADO SOUTH OF STRATFORD. THIS TORNADO DAMAGED UTILITY LINES AND A SMALL OUTBUILDING NEAR US HIGHWAY 287.
Jul 16, 7:30 PM CDTTSTM WND DMGStratford, TX20 FOOT TREE DOWNED IN STRATFORD AND POWER POLES AND FENCES DOWNED JUST SOUTH OF STRATFORD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 16, 3:36 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1693 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1693 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
1.9
Supercell composite
17.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

006 
WFUS54 KAMA 170004
TORAMA
TXC421-170030-
/O.NEW.KAMA.TO.W.0012.140717T0004Z-140717T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
704 PM CDT WED JUL 16 2014

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL SHERMAN COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 730 PM CDT

* AT 703 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS SEVERE
  STORM WAS LOCATED 3 MILES NORTHEAST OF STRATFORD. DOPPLER RADAR
  SHOWED THIS SEVERE STORM MOVING SOUTH AT 25 MPH.

* LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE...
  STRATFORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

&&

LAT...LON 3620 10183 3618 10211 3638 10210 3639 10195
TIME...MOT...LOC 0004Z 342DEG 20KT 3636 10202

$$

JACKSON
3 follow-up statements
266 
WWUS54 KAMA 170007
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
707 PM CDT WED JUL 16 2014

TXC421-170030-
/O.CON.KAMA.TO.W.0012.000000T0000Z-140717T0030Z/
SHERMAN TX-
707 PM CDT WED JUL 16 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL SHERMAN COUNTY
UNTIL 730 PM CDT...

AT 705 PM CDT...TRAINED WEATHER SPOTTERS REPORTED STRONG ROTATION 
AND A POTENTIAL DEVELOPING TORNADO 3 MILES NORTHEAST OF STRATFORD... 
MOVING SOUTH AT 20 MPH. IN ADDITION TO THE TORNADO...THIS STORM IS 
CAPABLE OF PRODUCING LARGE DAMAGING WINDS AND HAIL UP TO GOLF BALL 
SIZE.

* LOCATIONS IN OR NEAR THE PATH OF THIS DEVELOPING TORNADO INCLUDE...
  STRATFORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3620 10183 3618 10211 3638 10210 3639 10195
TIME...MOT...LOC 0006Z 344DEG 19KT 3636 10203

$$

LINDLEY
809 
WWUS54 KAMA 170016
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
716 PM CDT WED JUL 16 2014

TXC421-170030-
/O.CON.KAMA.TO.W.0012.000000T0000Z-140717T0030Z/
SHERMAN TX-
716 PM CDT WED JUL 16 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL SHERMAN COUNTY
UNTIL 730 PM CDT...

AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE VERY STRONG ROTATION AND THE POTENTIAL FOR A TORNADO 2 
MILES EAST OF STRATFORD. THIS STORM WAS MOVING SOUTH AT 20 MPH. IN 
ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE 
DAMAGING HAIL UP TO THE SIZE OF GOLFBALL AND DAMAGING WINDS IN 
EXCESS OF 70 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS DEVELOPING TORNADO INCLUDE...
  STRATFORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM...SEEK SHELTER IMMEDIATELY! FOR YOUR 
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A 
BUILDING.

&&

LAT...LON 3620 10183 3618 10211 3638 10210 3639 10195
TIME...MOT...LOC 0014Z 001DEG 18KT 3632 10204

$$

LINDLEY
573 
WWUS54 KAMA 170025
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
725 PM CDT WED JUL 16 2014

TXC421-170030-
/O.CON.KAMA.TO.W.0012.000000T0000Z-140717T0030Z/
SHERMAN TX-
725 PM CDT WED JUL 16 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL SHERMAN COUNTY
UNTIL 730 PM CDT...

AT 722 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. 
NEAR HIGHWAY 287 3 MILES SOUTH OF STRATFORD. IN ADDITION TO A 
POSSIBLE DEVELOPING TORNADO...THIS STORM HAS A HISTORY OF PRODUCING 
PING PONG BALL SIZE HAIL AND DAMAGING WINDS...AND IS MOVING SOUTH AT 
20 MPH. 

* LOCATIONS IN OR NEAR THE PATH OF THIS DEVELOPING TORNADO INCLUDE...
  STRATFORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORMS...SEEK SHELTER IMMEDIATELY. FOR YOUR 
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A 
BUILDING.

&&

LAT...LON 3634 10210 3634 10198 3620 10183 3618 10211
TIME...MOT...LOC 0024Z 353DEG 17KT 3628 10200

$$

LINDLEY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jul 16, 7:02 PM CDT, 2 minutes earlier.

Area forecast discussion, Jul 16, 7:02 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
702 PM CDT WED JUL 16 2014

.AVIATION...00Z TAFS

ACTIVE TAF PERIOD IS EXPECTED. THUNDERSTORMS WILL AFFECT ALL THREE
SITES THIS EVENING AND STRONG WIND GUSTS ARE VERY POSSIBLE. LOW
CLOUDS WILL FOLLOW THE THUNDERSTORMS OVER THE SECOND HALF OF THE
NIGHT AND THESE LOW CLOUDS WILL LIKELY LINGER THROUGH A GOOD PART OF
THE DAY THURSDAY.

SIMPSON
&&

.PREV DISCUSSION... /ISSUED 338 PM CDT WED JUL 16 2014/

UPDATE...
TEXT PRODUCTS UPDATED FOR WATCH VALID UNTIL 9 PM.

PREV DISCUSSION... /ISSUED 312 PM CDT WED JUL 16 2014/

SHORT TERM...
THROUGH TONIGHT: FOR OUR FORECAST THOUGHTS THROUGH 12 AM, SEE OUR
EARLIER AFTERNOON AFD. THE MCS WILL LIKELY MOVE OUT OF OUR FORECAST
AREA BY 2 AM. OUR BIGGEST UNCERTAINTY IS HOW MUCH REDEVELOPMENT WILL
OCCUR IN ITS WAKE. THESE WELL ORGANIZED CONVECTIVE COMPLEXES TEND TO
HAVE A STABILIZING EFFECT UPSTREAM. HOWEVER, WITH THE SHORTWAVE
TROUGH STILL SO FAR BACK TO OUR NORTHWEST, HEIGHT FALLS WITH THE
APPROACHING TROUGH WILL INHIBIT ANY VEERING WITH THE LOW-LEVEL JET.
FURTHERMORE, THESE FACTORS AND ISENTROPIC ASCENT ALONG THE FRONT
COULD OFFSET THE STABILIZING EFFECT OF THE MCS SO THAT SHOWERS AND
STORMS MAY CONTINUE TO REDEVELOP OVERNIGHT. IF THIS INDEED OCCURS,
NO SEVERE WEATHER IS EXPECTED, BUT HEAVY RAIN WILL EXACERBATE THE
PREVIOUS HEAVY RAINS THAT FALL WITH THE MCS THIS EVENING. LOCATIONS
WITHIN 50 MILES ON EITHER SIDE OF A LINE FROM BOISE CITY TO SHAMROCK
WILL BE MOST FAVORED FOR HEAVY RAIN.

JACKSON

LONG TERM...
THE REMNANTS OF OVERNIGHT CONVECTION WILL POSSIBLY STILL BE OVER THE
EASTERN TEXAS AND OKLAHOMA PANHANDLE THURSDAY MORNING. THE MAIN
HAZARD WILL BE HEAVY RAIN LEADING TO FLASH FLOODING. THESE STORMS
AND ASSOCIATED CLOUDINESS WILL KEEP TEMPERATURES ACROSS THE AREA IN
THE 70S WITH A FEW SPOTS ACROSS THE NORTHEASTERN TEXAS PANHANDLE
THAT MAY STAY IN THE UPPER 60S.

CHANGE WILL BE IN THE FORECAST FRIDAY AS A STRONG RIDGE BUILDS TO
DOMINATE THE WEATHER PATTERN WELL INTO NEXT WEEK. OVERALL THE
PANHANDLES SHOULD REMAIN DRY HOWEVER THERE WILL BE A COUPLE OF
WINDOWS FOR RAIN CHANCES TO SNEAK INTO THE PANHANDLES. THIS FIRST
WINDOW WILL BE SATURDAY NIGHT INTO SUNDAY ACROSS THE OKLAHOMA
PANHANDLE AND EASTERN OKLAHOMA PANHANDLE WHILE THE RIDGE AXIS SHIFTS
WESTWARD. HAVE INTRODUCED LOW POPS SUNDAY AND SUNDAY NIGHT TO
ACCOUNT FOR THIS CHANCE. THE NEXT WINDOW WILL BE TUESDAY AS A VORT
MAX ROTATES AROUND THE PERIPHERY OF THE RIDGE. THE AREA WHICH COULD
GET SOME RAIN WITH THIS WINDOW IS THE EASTERN TEXAS PANHANDLE. HAVE
LEFT POPS OUT FOR THIS TIMEFRAME AS MEDIUM RANGE MODELS DISAGREE ON
TIMING AND POTENTIAL CHANCES NEXT WEEK. HIGHS WHILE UNDER THE RIDGE
WILL BE IN THE 80S AND 90S. WITH DEW POINTS IN THE 50S AND 60S, IT
COULD FEEL A BIT MUGGY.

14

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
     SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

OK...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

&&

09/06
Hazardous weather outlook, Jul 16, 2:54 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
254 PM CDT WED JUL 16 2014

OKZ001>003-TXZ001>020-171000-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
254 PM CDT WED JUL 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS THE PANHANDLES
WITH SEVERE WEATHER POSSIBLE...MAINLY FROM 4 PM THROUGH MIDNIGHT.
THE MAIN HAZARDS WILL BE DAMAGING WIND GUSTS UP TO 65 MPH AND LARGE
HAIL UP TO 2 INCHES...WITH AN ISOLATED TORNADO ALSO POSSIBLE.

HEAVY RAINFALL LEADING TO FLASH FLOODING IS ANTICIPATED THIS EVENING
AND ESPECIALLY OVERNIGHT AS 1 TO 2 INCHES OF RAINFALL WITH LOCALLY
HIGHER AMOUNTS IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS WILL POSSIBLY BE ONGOING THURSDAY MORNING
WITH POTENTIALLY HEAVY RAINFALL LEADING TO FLASH FLOODING POSSIBLE.

ISOLATED THUNDERSTORMS MAY DEVELOP ACROSS THE PANHANDLES SATURDAY
NIGHT AND ACROSS THE EASTERN OKLAHOMA SUNDAY AND SUNDAY NIGHT...BUT
STRONG TO SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD BE PREPARED
FOR ACTIVATION THIS AFTERNOON AND EVENING FOR SEVERE WEATHER AND
TONIGHT FOR FLASH FLOODING.

In the hours before

Special weather statement, Jul 16, 5:02 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
502 PM CDT WED JUL 16 2014

OKZ002-TXZ002-003-162245-
HANSFORD TX-SHERMAN TX-TEXAS OK-
502 PM CDT WED JUL 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SHERMAN...HANSFORD AND
EXTREME SOUTHERN TEXAS COUNTIES UNTIL 545 PM CDT...

AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A STRONG THUNDERSTORM WAS DEVELOPING 12 MILES SOUTH OF GOODWELL...OR
18 MILES SOUTH OF GUYMON...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  GRUVER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3626 10117 3606 10161 3611 10199 3649 10178
      3653 10154
TIME...MOT...LOC 2202Z 309DEG 9KT 3643 10155

LINDLEY
Special weather statement, Jul 16, 5:49 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
549 PM CDT WED JUL 16 2014

TXZ002-003-162300-
HANSFORD TX-SHERMAN TX-
549 PM CDT WED JUL 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERMAN AND
SOUTHWESTERN HANSFORD COUNTIES UNTIL 600 PM CDT...

AT 546 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF GRUVER...OR 23 MILES
NORTHWEST OF SPEARMAN...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  GRUVER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3640 10145 3607 10108 3606 10189 3639 10169
      3645 10162
TIME...MOT...LOC 2249Z 315DEG 11KT 3634 10155

LINDLEY
Special weather statement, Jul 16, 5:56 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
556 PM CDT WED JUL 16 2014

OKZ001-002-TXZ001-002-162345-
CIMARRON OK-DALLAM TX-SHERMAN TX-TEXAS OK-
556 PM CDT WED JUL 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERMAN...
NORTHEASTERN DALLAM...SOUTHWESTERN TEXAS AND SOUTHEASTERN CIMARRON
COUNTIES UNTIL 645 PM CDT...

AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 3 MILES NORTH OF GRIGGS...OR 22
MILES NORTH OF STRATFORD...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  STRATFORD...          TEXHOMA...            GRIGGS...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3651 10162 3623 10213 3670 10236 3679 10209
TIME...MOT...LOC 2257Z 333DEG 13KT 3664 10213

LINDLEY
Local storm report, Jul 16, 6:02 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
602 PM CDT WED JUL 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             5 W GRUVER              36.27N 101.50W
07/16/2014  E1.00 INCH       HANSFORD           TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1400598

14
Special weather statement, Jul 16, 6:46 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
646 PM CDT WED JUL 16 2014

OKZ001-TXZ001-170030-
CIMARRON OK-DALLAM TX-
646 PM CDT WED JUL 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALLAM AND WESTERN
CIMARRON COUNTIES UNTIL 730 PM CDT...

AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG TO SEVERE THUNDERSTORMS APPROACHING WESTERN
CIMARRON AND NORTHWESTERN DALLAM COUNTIES FROM NEW MEXICO. THESE
STORMS WERE LOCATED ALONG A LINE FROM 3 MILES NORTHEAST OF KENTON TO
7 MILES EAST OF CLAYTON...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  WHEELESS...           KENTON...             FELT...
  BLACK MESA PARK...    TEXLINE...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3700 10258 3618 10264 3631 10305 3650 10305
      3651 10301 3700 10301 3700 10300 3701 10275
TIME...MOT...LOC 2345Z 269DEG 11KT 3692 10291 3648 10305

LINDLEY
Local storm report, Jul 16, 7:02 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
702 PM CDT WED JUL 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     HAIL             10 W GRUVER             36.27N 101.59W
07/16/2014  E1.00 INCH       HANSFORD           TX   LAW ENFORCEMENT

&&

EVENT NUMBER AMA1400599

14

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 7:00 PM CDTSevere Thunderstorm WarningAMADallam, Sherman60 min
Jul 16, 7:29 PM CDTTornado WarningAMADallam, Sherman46 min
Jul 16, 7:54 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Hutchinson, Moore, Sherman66 min
Jul 16, 8:09 PM CDTAreal Flood AdvisoryAMADallam, Hartley, Moore, Sherman3 hr
Jul 16, 8:27 PM CDTTornado WarningAMAHartley, Moore48 min
Jul 16, 8:34 PM CDTSpecial Weather StatementAMAOldham41 min
Jul 16, 8:47 PM CDTSevere Thunderstorm WarningAMAHartley, Moore, Oldham, Potter73 min
Jul 16, 9:01 PM CDTTornado WarningAMAOldham, Potter15 min
Jul 16, 9:27 PM CDTSpecial Weather StatementAMAHutchinson, Potter48 min
Jul 16, 9:33 PM CDTAreal Flood AdvisoryAMACarson, Gray, Hutchinson, Roberts3 hr
Jul 16, 9:43 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Randall92 min
Jul 16, 9:45 PM CDTAreal Flood AdvisoryAMAPotter, Randall3 hr
Jul 16, 10:19 PM CDTFlash Flood WarningAMAPotter, Randall4 hr
Jul 16, 10:27 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham34 min
Jul 16, 10:35 PM CDTAreal Flood AdvisoryAMADeaf Smith, Oldham4 hr
Jul 16, 10:40 PM CDTAreal Flood AdvisoryAMACollingsworth, Donley, Gray, Hemphill, Lipscomb, Ochiltree and 2 more3 hr
Jul 16, 10:55 PM CDTAreal Flood AdvisoryAMAArmstrong, Carson, Donley, Gray3 hr
Jul 16, 11:48 PM CDTFlash Flood WarningAMARandall3 hr
Jul 17, 3:16 AM CDTAreal Flood AdvisoryAMARandall3 hr

Nearby

Tornado Warnings in Texas, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.